So confused, please help. T3 only?

Hi everyone,

I'm new here and was wondering if someone could help me with my labs! I feel so hypo and fatigued and not sure I can cope feeling like this much longer. I am on 50 Thyroxin but just convinced my doctor to try some Cytomel even though she said my labs are perfect.

I don't think I am converting T4 to T3 but I don't know how to dose, she said cut the Thyroxin down to 3 days a week and take 20mcg of Cytomel every monring. Everything Ive read says this is the wrong way to do it.

Latest Labs

TSH: 1.4 down from 5

FT4: 21.1 (8.2-22) up from 16

FT3: 4 (2-7) this is the first time it has been run

RT3: 468 (140-540)

I was thinking of cutting Thyroxin down to 35mcg every day and starting 5 mcg * twice daily of Cytomel.

Also, when I look at my T3/RT3 ration it indicates I am just pooling the T3. Does that mean I should stop the T4 and just take T3? Wont the T4 drop down again if I just take T3?

Thank you so much.

3 Replies

  • Hi Lola

    You may find, in future, that you get a better response to things like this if you post them in the Q section.

    Now I have posted, this will be put back on the latest activity page and will, hopefully get a 'proper' response..! :) x

  • Hello there,

    I think both what your doctor said and what you said are two possible solutions and they can both work, you will not know until you try.

    I would personally do what your doctor said, sounds a better way to me...T4 is long acting you do not necessarily need it every day, many people can take it every other day as suggested by your doctor (good doctor by the way).

    I also agree with the 20mcg T3 your doctor has added, it is true that 'some' people find it difficult/slower to adapt to T3 so you can do as you suggest to start on 5mcg twice daily then after a couple of weeks you can try and add another 5mcg if you think all is going well and then the same later on.

    This is a way to correct impaired T4 to T3 conversion, you do not necessarily need to stop all T4 (for a few people yes they have to).

    Your fT4 in the blood will lower but this is as a result of the intake of T3 and it is not anything to worry about.

    Your doctor is very good and sensible, trust him/her for now, also do not change more than one thing at a time as you can get confused as to what is working and what is not so if you do it your doctors way then give it time to know what it is doing before you 'jump the gun' and assume it is not working.

    PS a word of advice, if you decide to start on 5mcg T3 twice a day rather than 10mcg twice a day you may hit a period where you start feeling worse/more hypo, anytime between one and eight weeks after you reduce your levo/T4, at that point you can consider upping your T3.

    PS one thing I would 'politely argue' with your doctor is that your bloods may not look 'perfect' to some, there is research pointing that people with lower TSH can do better, by low they say just below the threshold of normal ie:0.04 to 0.4 or something like that. One ALWAYS has to bear in mind that the bloods are a MINISCULE part of the picture, the bigger picture is how you feel (ie symptoms and clinical signs)


  • Sorry to hijack this thread but my Endo has allowed me to take some t3 also.....I have Graves' disease and Thryroid was removed in June and I have been extremely poorly ever since.....I feel, sound, react and act like a totally different person....I have lost most of my family and my DR referred me back to my ENDO who wrongly advised me to have the TT op......any way I was on 100mcg levo and this has now changed to 50mcg levo with 5 t3 but I feel much much worse....I've been really nasty and aggressive....not me at all.....I've even fallen out with all my neighbours now over STUDIP cat poo wars!!!!! My name is mud now...I daren't go out in my garden.....Today was went to my dreaded ATOS meeting it was so stressful that I collapsed in a heap when my hubby was helping me out of the office!!!! I have spent the rest of the day asleep in bed.....the Famous recovering with T3 ..Paul Robinson was helping me on Facebook messaging last night ...he was marvellous..

    It will probably take 3 months to hear about my then I should have had my gall bladder removed, my bottom repaired and hopefully my meds at optimum levels....hey surely now the only way is up xxxxxx

    Cos it can't get ant lower surely.....

    Big hugs xxxx

You may also like...